Pharm Quiz7 - Question 1 Review Test Submission Week 7 Quiz NURS-6521N-22 1 out of 1 points A patient is taking cholestyramine The nurse will assess for

Pharm Quiz7 - Question 1 Review Test Submission Week 7 Quiz...

This preview shows page 1 - 2 out of 7 pages.

11/26/2016 Review Test Submission: Week 7 - Quiz – NURS-6521N-22,... ; 1/7 Question 1 A patient is taking cholestyramine. The nurse will assess for which of the following common adverse effects of the drug? Response Feedback: Constipation is the most common adverse effect of cholestyramine. Abdominal pain, headache, and indigestion are less frequently experienced adverse effects of the drug. Question 2 A 73-year-old woman has scheduled an appointment with her nurse practitioner to discuss her recurrent constipation. The woman states that she experiences constipation despite the fact that she takes docusate on a daily basis and performs cleansing enemas several times weekly. How should the nurse best respond to this patient's statements? Response Feedback: Chronic use of laxatives may lead to dependency on the laxative to expel a bowel movement. This pattern is especially common among older adults. This phenomenon is more likely than a pathological condition. It would be inappropriate to suggest more (or different) laxatives. Question 3 A nurse is aware that diphenoxylate HCl with atropine sulfate is an effective adjunct in the treatment of diarrhea. For which of the following patients could the administration of this drug be potentially harmful? Response Feedback: Use of diphenoxylate HCl is contraindicated for diarrhea caused by GI organisms that penetrate the gastric mucosa (such as C. difficile ) because the drug slows peristalsis and may aggravate and prolong the diarrhea. Diarrhea associated with stress, influenza, and tube feeding can be safely treated with the drug in most cases. Question 4 A 33-year-old woman has irritable bowel syndrome (IBS). The physician has prescribed simethicone (Mylicon) for her discomfort. Which of the following will the nurse monitor most closely during the patient's drug therapy? Response Feedback: The nurse needs to closely monitor the patient for increased abdominal pain, nausea, fever, and vomiting. These symptoms are not indicative of excessive flatus, for which simethicone is prescribed, but indicate that the patient needs urgent medical attention for another condition. There is no risk for drug toxicity, anorexia, or increased urine output. Question 5 An adult patient who has been diagnosed with a rectal tumor is scheduled to begin treatment with cisplatin. The nurse has conducted patient teaching about the possibility of nausea and vomiting. In order to reduce the patient's risk of severe nausea, the nurse should Response Feedback: Antiemetics should be administered proactively rather than waiting until the patient's nausea becomes unbearable. A combination approach is often effective. A low-residue diet is unnecessary and withholding food does not necessarily reduce nausea.
Image of page 1
Image of page 2

You've reached the end of your free preview.

Want to read all 7 pages?

  • Summer '19
  • Ulcerative colitis, Ranitidine

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes